Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taken depo provera injection. Didn't had periods. Have PCOS, given meprate and OCP. Suggest permanent solution?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I have taken depo provera injection on 20 feb 2013. Doctor told me my periods will reduce, but I didnt had any periods. After 3 months, I was scanned for PCOS. Then doc gave MEPRATE & still 15 days after no periods. Then doc advised OCP for 3 months.
Please suggest . I need a permanent solution. My body does not suit hormonal medicines, so I dont want to take OCP also.
Posted Sun, 21 Jul 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 29 minutes later
Thanks for the query.

PCOS presents with hormonal imbalance.
As you didn't get periods after taking progesterone, there may be both estrogen and progesterone deficiency.
So better choice is using combined hormonal pills as suggested by your doctor.
Using insulin sensitizers along with pills and maintaining ideal weight etc. will help in treating the PCOS.
If you don't want to use the pills you can go for surgical procedures like drilling of the cysts etc.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor